Alert archive / Florida / Special Marine Warnings in 2014

Special Marine Warning 21, NWS Tampa Bay, FL

March 29, 2014

NWS Tampa Bay, FL issued this special marine warning at Mar 29, 2014, 10:43 AM EDT. It was in force for 92 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 29, 2014, 10:43 AM EDT (14:43 UTC)
Expired
Mar 29, 2014, 12:15 PM EDT
In force
92 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this special marine warning went out at Mar 29, 10:33 AM EDT, 10 minutes earlier.

Area forecast discussion, Mar 29, 10:33 AM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1033 AM EDT SAT MAR 29 2014

...TORNADO WATCH IN EFFECT UNTIL 5 PM FOR PORTIONS OF WEST CENTRAL
AND SOUTHWEST FLORIDA...

.UPDATE...
TORNADO WATCH IN EFFECT UNTIL THIS EVENING FOR MUCH OF THE AREA.
STRONG CONVECTION IS ONGOING ACROSS THE GULF WATERS AND IS MAKING
ITS WAY TOWARD THE NATURE COAST COUNTIES. VISIBLE SATELLITE
IMAGERY THIS MORNING HAS SHOWN SOME BREAKS IN THE CLOUD COVER OVER
CENTRAL FLORIDA...WHICH COULD HELP TO FURTHER DESTABILIZE THE
ATMOSPHERE AND PLAY INTO THE OVERALL SEVERE THREAT. THAT ALONG
WITH THE MOIST AIR MASS (UPPER 60S TO LOWER 70S DEW POINTS) SHOULD
LEAD TO AN INCREASE IN CAPE THROUGH THE DAY AND MORNING SOUNDINGS
CERTAINLY INDICATE THE POSSIBILITY OF SOME ORGANIZED ROTATING
STORMS. DAMAGING WIND GUSTS ARE A POSSIBILITY...ALONG WITH HAIL
AND ISOLATED TORNADOES. TIMING HAS BEEN UPDATED A BIT (THE HRRR
HAS BEEN SLOW SO FAR THIS MORNING) BASED ON CURRENT TRENDS.
EXPECT THE LINE TO REACH THE TAMPA BAY AREA BY EARLY AFTERNOON
AND THEN CONTINUE SOUTHWARD TOWARD SOUTHWEST FLORIDA DURING THE
MID- AFTERNOON HOURS. UPDATE WILL BE SENT SHORTLY.

&&

.AVIATION...
CIGS BOUNCING AROUND THIS MORNING BETWEEN VFR/MVRF/IFR AT ALL
TERMINALS. SHRA AND TSTMS EXPECTED LATER THIS MORNING AND WILL
CONTINUE INTO THE AFTERNOON WITH LOCALIZED REDUCTIONS TO IFR
CONDITIONS IN STRONGER STORMS LIKELY. WINDS WILL BE GUSTY AT
TIMES OUT OF THE SOUTH TODAY BEFORE SHIFTING TO THE NW FOLLOWING
A FROPA.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  77  60  73  52 /  70  30   0   0
FMY  83  67  79  55 /  60  40  10   0
GIF  82  60  76  52 /  50  30   0   0
SRQ  78  64  73  53 /  60  30  10   0
BKV  79  55  74  41 /  80  30   0   0
SPG  77  63  71  58 /  70  30   0   0

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RIP CURRENT RISK THROUGH SUNDAY MORNING FOR COASTAL
     CHARLOTTE-COASTAL HILLSBOROUGH-COASTAL LEE-COASTAL
     MANATEE-COASTAL SARASOTA-PINELLAS.

GULF WATERS...SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 10 AM EDT
     SUNDAY FOR BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
     ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-ENGLEWOOD TO
     TARPON SPRINGS OUT 20 TO 60 NM-TARPON SPRINGS TO
     SUWANNEE RIVER OUT 20 NM-TARPON SPRINGS TO SUWANNEE
     RIVER OUT 20 TO 60 NM.

&&

UPDATE...05/CARLISLE
AVIATION...11/MCKAUGHAN
Hazardous weather outlook, Mar 29, 5:00 AM EDT, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
500 AM EDT SAT MAR 29 2014

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-300900-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
500 AM EDT SAT MAR 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
STRONG THUNDERSTORMS ARE EXPECTED OVER THE NATURE COAST AND WEST
CENTRAL FLORIDA TODAY. THUNDERSTORMS WILL MOVE INTO THE NATURE COAST
DURING THE EARLY AFTERNOON AND PROCEED SOUTH THROUGH THE REST OF
THE AFTERNOON AND EARLY EVENING. THUNDERSTORMS THAT DEVELOP WILL
BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY
RAINS...LARGE HAIL...ISOLATED TORNADOES AND WATERSPOUTS...AND
FREQUENT DEADLY LIGHTNING STRIKES.

...RIP CURRENT IMPACT...
HIGH SURF WILL PRODUCE RIP CURRENTS ALONG AREA BEACHES TODAY
THROUGH SUNDAY MORNING.

...MARINE IMPACTS...
WIND WILL INCREASE TO SPEEDS OF 20 TO 25 KNOTS WITH SEAS OF UP TO
8 FEET THIS EVENING...CREATING HAZARDOUS BOATING CONDITIONS FOR
SMALL CRAFT OPERATORS. WINDS AND SEAS ARE EXPECTED TO SUBSIDE
SUNDAY MORNING.

...WATERSPOUT IMPACT...
ATMOSPHERIC CONDITIONS WILL BE FAVORABLE FOR WATERSPOUT
DEVELOPMENT...MOSTLY THIS AFTERNOON. MARINERS SHOULD BE ON THE
LOOKOUT FOR WATERSPOUTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

...FIRE WEATHER IMPACT...
RELATIVE HUMIDITY WILL BOTTOM OUT IN THE MID TO UPPER 20S SUNDAY
AFTERNOON WITH SUSTAINED WINDS EXPECTED TO BE AROUND 15 MPH.
IF ERC VALUES INCREASE TO 27 OR HIGHER...A RED FLAG WARNING MAY BE
NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

FLEMING

In the hours before

Special weather statement, Mar 29, 10:43 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1043 AM EDT SAT MAR 29 2014

FLZ139-142-148-239-242-248-291545-
INLAND HERNANDO-INLAND LEVY-INLAND CITRUS-COASTAL HERNANDO-
COASTAL CITRUS-COASTAL LEVY-
1043 AM EDT SAT MAR 29 2014

...STRONG THUNDERSTORMS WILL AFFECT CITRUS...NORTHERN HERNANDO AND
SOUTHERN LEVY COUNTIES...

AT 1041 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS LOCATED SOUTH OF CEDAR KEY...MOVING
EAST AT 35 MPH. THESE THUNDERSTORMS WILL APPROACH THE COAST WITHIN
THE NEXT HOUR AND AFFECT OZELLO...CRYSTAL RIVER...CRYSTAL RIVER
AIRPORT AND CHASSAHOWITZKA THROUGH 1145 AM EDT.

GUSTY WINDS OF 40 TO 50 MPH ARE EXPECTED IN ADDITION TO FREQUENT
LIGHTNING AND SMALL HAIL. TO BE SAFE GO INDOORS IMMEDIATELY. IF
CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EDT SATURDAY AFTERNOON
FOR NORTHWESTERN FLORIDA.

LAT...LON 2920 8309 2922 8308 2922 8254 2905 8253
      2898 8232 2882 8218 2866 8228 2856 8214
      2851 8213 2852 8267 2877 8270 2878 8276
      2890 8270 2907 8282 2914 8282 2917 8299
      2911 8302 2914 8308 2909 8306 2909 8307
TIME...MOT...LOC 1441Z 271DEG 32KT 2880 8311

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 4:32 AM EDTSmall Craft AdvisoryTBW32 hr
Mar 29, 4:59 AM EDTRip Current StatementTBWCharlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota41 hr
Mar 29, 8:54 AM EDTSpecial Marine WarningTBW51 min
Mar 29, 9:41 AM EDTSpecial Marine WarningTBW64 min
Mar 29, 11:13 AM EDTSevere Thunderstorm WarningTBWCitrus, Hernando47 min
Mar 29, 11:21 AM EDTSpecial Marine WarningTBW54 min
Mar 29, 11:33 AM EDTSpecial Marine WarningTBW87 min
Mar 29, 11:46 AM EDTTornado WarningTBWCitrus, Hernando29 min
Mar 29, 11:59 AM EDTSevere Thunderstorm WarningTBWCitrus, Hernando, Sumter46 min
Mar 29, 12:55 PM EDTSpecial Weather StatementTBWHillsborough, Pasco, Pinellas95 min
Mar 29, 12:57 PM EDTAreal Flood AdvisoryTBWHernando, Pasco93 min
Mar 29, 12:59 PM EDTSpecial Marine WarningTBW91 min
Mar 29, 1:27 PM EDTSevere Thunderstorm WarningTBWPinellas48 min
Mar 29, 1:35 PM EDTSpecial Marine WarningTBW115 min
Mar 29, 1:52 PM EDTSevere Thunderstorm WarningTBWPolk38 min
Mar 29, 1:58 PM EDTSpecial Weather StatementTBWHillsborough47 min
Mar 29, 2:05 PM EDTAreal Flood AdvisoryTBWHillsborough, Pasco, Pinellas, Polk115 min
Mar 29, 2:44 PM EDTAreal Flood AdvisoryTBWHernando, Pasco91 min
Mar 29, 2:46 PM EDTSpecial Weather StatementTBWPolk44 min
Mar 29, 3:10 PM EDTSevere Thunderstorm WarningTBWPolk35 min
Mar 29, 4:01 PM EDTAreal Flood AdvisoryTBWPolk59 min

Nearby

Special Marine Warnings in Florida, 2014Every special marine warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.